Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
get2sammyb

A week or so left to go - no real progress...

Recommended Posts

Hi,

I went on Roaccutane about 11 weeks ago now. Before I get into the nitty gritty I'll provide you with a rough record of what I found with my skin over the 12 weeks (I kept forgetting to update so it's not 100% accurate).

Week 1 - Drying lips. No change to spots.

Week 2 - Very dry lips. Spots start to worsten. Nose bleed. More hair in comb.

Week 3 - Extremely dry lips. Spots worse than ever. Two cist like spots on face. Dry inside nose.

Week 4 - Slight spot improvement. Nose bleeds. Hair frail. Sore lips.

Week 5 - Slight spot improvement. Extremely dry nose. Nose bleeds. Eczema all over back and arms appears and worsens throughout week.

Week 6 - doctor consultation. spots worsen later in week. nose bleeds. lips exceedingly dry.

Week 7 - nosebleeds daily. Spots worsen.

Week 8 - mood swings. spots constant.

Week 9 - spots constant.

Within 3 years I've gone from severe eczema to severe acne. Now... I was put on roaccutane and I guess to be fair my spots are better. While I'd have several new spots daily in the past I now don't get so many. Which is great I guess. The roaccutane has depressed me a lot but I'm still worried about my skin. With a week to go I have a cyst like spot on the side of my face, a few spots on my chest and a lot of new spots on my shoulders. It seems as one area gets better another area worsens.

Now with roaccutane treatment ending next week you can imagine my concern. While better they are certainly not over - but I'm not sure how much more dry lips I can take.

My skin tends to be dry but I'm scared of moisturising due to the fact that the grease causes both ugliness and also may worsen the spots.

My consultation wiht my derm is not till the end of May - if I do decide to continue accutane won't the two week break cause a problem?

I mean I'm on 60 (whatever the measurement is) a day. Were yours cleared up within the three months that they are meant to?

Just looking for general feedback/advice on my story.

Thanks.

Sammy.

(p.s. awesome site. so happy I've found it.)

Share this post


Link to post
Share on other sites
Hi,

I went on Roaccutane about 11 weeks ago now. Before I get into the nitty gritty I'll provide you with a rough record of what I found with my skin over the 12 weeks (I kept forgetting to update so it's not 100% accurate).

Week 1 - Drying lips. No change to spots.

Week 2 - Very dry lips. Spots start to worsten. Nose bleed. More hair in comb.

Week 3 - Extremely dry lips. Spots worse than ever. Two cist like spots on face. Dry inside nose.

Week 4 - Slight spot improvement. Nose bleeds. Hair frail. Sore lips.

Week 5 - Slight spot improvement. Extremely dry nose. Nose bleeds. Eczema all over back and arms appears and worsens throughout week.

Week 6 - doctor consultation. spots worsen later in week. nose bleeds. lips exceedingly dry.

Week 7 - nosebleeds daily. Spots worsen.

Week 8 - mood swings. spots constant.

Week 9 - spots constant.

Within 3 years I've gone from severe eczema to severe acne. Now... I was put on roaccutane and I guess to be fair my spots are better. While I'd have several new spots daily in the past I now don't get so many. Which is great I guess. The roaccutane has depressed me a lot but I'm still worried about my skin. With a week to go I have a cyst like spot on the side of my face, a few spots on my chest and a lot of new spots on my shoulders. It seems as one area gets better another area worsens.

Now with roaccutane treatment ending next week you can imagine my concern. While better they are certainly not over - but I'm not sure how much more dry lips I can take.

My skin tends to be dry but I'm scared of moisturising due to the fact that the grease causes both ugliness and also may worsen the spots.

My consultation wiht my derm is not till the end of May - if I do decide to continue accutane won't the two week break cause a problem?

I mean I'm on 60 (whatever the measurement is) a day. Were yours cleared up within the three months that they are meant to?

Just looking for general feedback/advice on my story.

Thanks.

Sammy.

(p.s. awesome site. so happy I've found it.)

Share this post


Link to post
Share on other sites

Did you raise your dose after the appointment with the doctor at week 6? That could be why you are breaking out again. Some people have another initial breakout when they raise the dose. Or were you on 60 the entire course? How much do you weigh?

Share this post


Link to post
Share on other sites

Wow you guys respond fast. This is so awesome.

I've been on 60 for the entire course. I've not seen a breakout of any kind - just no real improvement (particularly on my chest). In fairness my face is a little better since I started but it fluctuates. What didn't help was I visited my derm on the six weeks on a REALLY good day - so I guess it looked like it was working better.

I've been in contact with the hospital but I can't change the appointment. Apparently the dermo wanted to see me 2 weeks after I'd finished the treatment for some reason. So there is no changing that.

Can I pick up this AQUAPHOR from a local shop? I've found that Vaseline does not really work. And as for moisturiser will I be able to pick some stuff up from the Body Shop or anything. I'm looking for a particular type of thing that doesn't block up pores right?

I was unaware people went on roaccutane for six months - I thought it was three months.

Aside from the treatment I think I actually should try to stop picking at my face.

And apparently I should wash my face less.

Anyway thanks for the response.

By the way Simo8 I weigh 10.5 stone (which is 66 kilogrammes, 147 pounds).

Thanks for the response.

(oh and if it helps I'm an 18 year old male).

Share this post


Link to post
Share on other sites

Same thing with me really. I've got 3 pills left then I finish my course and I've made no progress really, my acne is just as bad as when I started.

Share this post


Link to post
Share on other sites

well, you are on week 11 and your almost done? most accutane courses last 20 weeks, mine lasted 26 weeks, i'm really not surprised that you saw no results after just 11 weeks, it takes time, some people don't even clear up until after their course is over. if i were you i'd talk to your dermatologist about staying on accutane for 20 weeks.

Share this post


Link to post
Share on other sites
Wow you guys respond fast. This is so awesome.

I've been on 60 for the entire course. I've not seen a breakout of any kind - just no real improvement (particularly on my chest). In fairness my face is a little better since I started but it fluctuates. What didn't help was I visited my derm on the six weeks on a REALLY good day - so I guess it looked like it was working better.

I've been in contact with the hospital but I can't change the appointment. Apparently the dermo wanted to see me 2 weeks after I'd finished the treatment for some reason. So there is no changing that.

Can I pick up this AQUAPHOR from a local shop? I've found that Vaseline does not really work. And as for moisturiser will I be able to pick some stuff up from the Body Shop or anything. I'm looking for a particular type of thing that doesn't block up pores right?

I was unaware people went on roaccutane for six months - I thought it was three months.

Aside from the treatment I think I actually should try to stop picking at my face.

And apparently I should wash my face less.

Anyway thanks for the response.

By the way Simo8 I weigh 10.5 stone (which is 66 kilogrammes, 147 pounds).

Thanks for the response.

(oh and if it helps I'm an 18 year old male).

Share this post


Link to post
Share on other sites

If you were on Accutane for 3 months at 60mg/day, you'd have to weigh only 40kg to reach a decent accumulative dose. My guess is you weigh more than 88lbs and need to be on it for 2-3 more months.

How much do you weigh?

Share this post


Link to post
Share on other sites

I weigh 147 pounds. Do you think the two week gap between finishing tablets and seeing my derm will cause much of a problem?

I guess that's my main worry now?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×